Antidepressant withdrawal syndrome is a well-known and accepted syndrome that can occur in people who suddenly stop using Effexor (venlafaxine), which is used to treat depression, anxiety, and panic disorder The serotonin-norepinephrine reuptake inhibitor (SNRI).
Within a few hours of the missed dose, some people began to experience Effexor withdrawal symptoms.Therefore, healthcare providers usually recommend starting with a low dose of the drug and reducing the dose when the drug is stopped. Nevertheless, even if the medication is gradually reduced, withdrawal symptoms will occur.
Some people report that they experience “brain tremors” or “concussions” when they are late to take the prescribed dose of Effexor. People usually describe these sensations as a very short, repetitive electric shock-like sensation that is still confined to the brain or head. Others report that this sensation spreads to other parts of the body. This sensation can be triggered by moving your eyes and is usually accompanied by disorientation, tinnitus (tinnitus), dizziness and/or dizziness.
There is currently no evidence that brain tremors or brain tremors represent any danger. However, these shock-like sensations can make you panic or worry, and occur frequently enough to disrupt daily life or quality of life.
Signs and symptoms of Effexor (Venlafaxine) withdrawal
When antidepressants are reduced or stopped, neurochemical changes occur in the brain. As the brain re-adapts to the new environment, symptoms of withdrawal from Effexor (or other antidepressants) may include:
- Flu-like symptoms (fatigue, muscle pain, nausea)
Mental or cognitive symptoms:
- Nightmares or excessive dreams
- Inattention problems
- Worsening of anxiety or depression
- Narcolepsy (transient)
- Cataplexy (loss of muscle tone caused by strong emotions)
- Mental illness
Effexor (Venlafaxine) withdrawal response and relief
Effexor withdrawal symptoms develop rapidly, so if you experience withdrawal symptoms due to a missed dose, please take it as soon as you remember.If it is already close to your next scheduled dose, just skip the dose you missed and stick to your schedule. You can reduce withdrawal symptoms by resuming the prescribed dosing schedule as soon as possible.
Although the symptoms usually disappear within a few weeks, there are ways to make Effexor more likely to withdraw during this time. Here are a few steps to consider:
- Work with your doctor. They are your best ally in preventing and coping with withdrawal symptoms. Discuss the benefits and risks of stopping Effexor, and work together to determine how (and when) to slowly stop taking the drug.
- Ask about over-the-counter medicines. Consult your doctor about any over-the-counter medications that can help relieve Effexor withdrawal symptoms; for example, sleep aids, anti-nausea medications, and pain relievers.
- Consider psychotherapy. According to researchers at Harvard Medical School, receiving psychotherapy while stopping antidepressants can reduce the risk of relapse.
- Seek support. Consider seeking support from close friends or family members and let them know what will happen when you stop the medicine with your doctor.
- Continue to follow up. It is important to keep in touch with your health care provider because you are withdrawing medications and after you stop using them altogether. Depending on how you feel, you may need to book continuous monthly check-ups until the withdrawal symptoms are relieved and there are no signs of recurrence.
- Practice self-care. As you go through the withdrawal period, exercise, healthy eating, regular sleep, and exercise stress management are more important than ever.When you gradually reduce the amount of Effexor, these self-care behaviors can help you maintain emotional stability.
Some Effexor withdrawal symptoms can cause disorientation, which can be dangerous when driving or operating heavy machinery.
Although rare, stopping Effexor on your own can cause severe and terrible reactions. If you or your loved one has any of the following symptoms, please call 911 or seek medical help immediately:
If you feel anxiety or depression worsening during withdrawal, and these symptoms persist for more than a month, it may mean that you are relapsing and need continuous mental health treatment. If you have any concerns, please consult your doctor.
Long-term treatment of Effexor (Venlafaxine) withdrawal
When you decide to stop taking antidepressants, you may want to give up your medicines. Instead, take some time with your doctor to gradually reduce your dose over a longer period of time. How to do this depends on several factors, including:
- How long have you been taking medicine
- Your current dose (if you are taking a low dose, you will be able to gradually reduce it faster)
- Past experience with withdrawal symptoms
- General health
Sometimes, even if you are slow and cautious when stopping antidepressants, you may still have symptoms of withdrawal syndrome. In these cases, your doctor may prescribe fluoxetine, which has been found to help relieve symptoms of discontinuation.
In addition to working with your doctor and asking a trusted family member or friend to help you through this period, you may find it helpful to connect with others who are also undergoing Effexor withdrawal.
Very good sentence
Although Effexor withdrawal symptoms are rarely life-threatening, they may make you uncomfortable and interfere with your daily life. The key to preventing withdrawal is to take the medication as prescribed and deal with any dosage changes under the close guidance of a doctor.